MAUDE Adverse Event Report: SYNTHES GMBH FIBER OPTIC LIGHT CABLE; RETRACTOR, FIBEROPTIC

SYNTHES GMBH FIBER OPTIC LIGHT CABLE; RETRACTOR, FIBEROPTIC
Model Number 03.612.031
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a synthes employee.Part number: 03.612.031, synthes lot number: 6467768, supplier lot number: n/a, release to warehouse date: 10 nov 2010, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image.The image was reviewed, and no cracks or broken features were observed with the cable since the device was not returned, a dimensional inspection and a functional test were not able to be performed.Conclusion: the complaint condition could not be confirmed during the photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during the investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the light source cable was tested to verify its condition.The cable had micro-breaks that let the light escape.There was no involvement with the patient, no delays, or adverse events.This report is for one (1) fiber optic light cable.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the fibre optic cable f/light strip (p/n: 03.612.031, lot #: 6467768) was returned and received at us cq.Upon visual inspection, no defects were observed with the returned device.Functional test: the functional test was performed on the returned device.The light source was directed on one end of the cable and it was identified that the fiber on the other end of the cable had dark spots.The dark spots can be related to poor light transmission due to internal damage to the cable.Thus, the complaint condition can be replicated.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint-relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture of the relevant drawings, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the fibre optic cable f/light strip (p/n: 03.612.031, lot #: 6467768).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part number:03.612.031, synthes lot number: 6467768, supplier lot number: n/a, release to warehouse date: 10nov2010, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Part # 03.612.031, synthes lot # 6511464, supplier lot # 6511464, release to warehouse date: 09 nov 2010, supplier: (b)(4).Ncr was generated during production due to part not being etched correctly.Should have been etched with part # 03.612.031 and was etched with 3.612.031.This non-conformance is not related to the complaint condition of the cable has micro-breaks that let the light escape.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
RETRACTOR, FIBEROPTIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf PA 4436
SZ  4436
MDR Report Key11783287
Report Number2939274-2021-02232
Device Sequence Number19878963
Product Code FST
UDI-Device Identifier10705034714530
UDI-Public10705034714530
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.612.031
Device Catalogue Number03.612.031
Device Lot Number6511464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1